Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 7, 2019, 2:48 PM MDT for Colfax County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 2:48 PM MDT (20:48 UTC)
- Expired
- Aug 7, 2019, 5:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 226 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:45 PM MDT | FLASH FLOOD | Ute Park, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897
WGUS55 KABQ 072048
FFWABQ
NMC007-072315-
/O.NEW.KABQ.FF.W.0024.190807T2048Z-190807T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
248 PM MDT Wed Aug 7 2019
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
West central Colfax County in northeastern New Mexico...
* Until 515 PM MDT.
* At 247 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One third to one half inch of
rain has fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Cimarron and Ute Park.
This will impact the Ute Park fire burn scar including but not
limited to Highway 64 from Ute Park to Cimarron, the Cimarron
River and the Philmont Scout Ranch backcountry as well as Ute Park
including Hummingbird Lane and Cimarron.
Some areas north of Highway 64 that will be impacted include State
Road 204, Bear and Dean Canyons, Ponil Creek, and Turkey
Creek. Some areas south of Highway 64 that will be impacted include
Webster and Cimarroncito Reservoirs, Cimarroncito Creek,
Vaca Pond, Deer Lake, Ute Gulch and Grouse and Sawmill Canyons.
LAT...LON 3659 10496 3652 10488 3648 10481 3647 10483
3646 10486 3649 10493 3650 10513 3659 10512
$$
331 follow-up statement
643
WGUS75 KABQ 072308
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
508 PM MDT Wed Aug 7 2019
NMC007-072318-
/O.EXP.KABQ.FF.W.0024.000000T0000Z-190807T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax-
508 PM MDT Wed Aug 7 2019
...THE FLASH FLOOD WARNING FOR WEST CENTRAL COLFAX COUNTY WILL EXPIRE
AT 515 PM MDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3659 10496 3652 10488 3648 10481 3647 10483
3646 10486 3649 10493 3650 10513 3659 10512
$$
33What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 12:13 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 7, 12:13 PM MDT, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1213 PM MDT Wed Aug 7 2019 .AVIATION... 18Z TAF CYCLE All TAF sites will have at least a 20% chance of showers and thunderstorms this afternoon and/or evening. The best chance will stretch from the southwest and west central mountains northeastward to the Sangre de Cristo Mountains, where scattered to numerous storms will be found. Cells will generally travel to the northeast at speeds from 10-20 mph, which will carry scattered to isolated activity onto the eastern plains. Wet microbursts are expected with the potential for erratic wind gusts over 45 kt near stronger storms. 44 && .PREV DISCUSSION...330 AM MDT Wed Aug 7 2019... .SYNOPSIS... Showers and thunderstorms focused over western and northern New Mexico today will become more widespread and numerous across the region Thursday and through the weekend. Locally heavy rainfall which could lead to flash flooding is possible with any storm, however, heavy rainfall will become more likely Thursday into the weekend as a tap of deep moisture flows into New Mexico. High temperatures will remain near to above normal overall through Friday before the west cools down to a few degrees below average for the weekend. && .DISCUSSION... Showers and isolated storms persist again early this morning west of the Continental Divide and in the Southeast Plains. Today still appears to be a little less active than on Tuesday, with storms focused over western and northern New Mexico. However, any storm will be capable of producing heavy rain which could lead to localized flooding. Showers and storms are still forecast to increase in number and areal coverage Thursday and into the weekend as the upper high center drifts into southern New Mexico then to the east of the state, setting up a plume of deep moisture to flow into New Mexico. Friday may be especially active, given the weak surface boundary forecast to make more progress into eastern New Mexico, resulting in low level upslope flow into the central mountain chain. Potential for locally heavy rainfall and flooding will increase as the weekend approaches. Models continue to yo-yo in regards to the forecast for early to mid next week. Drier air may still work into northwest New Mexico, reducing the potential for, and number of storms, while scattered storms continue to develop elsewhere. && .FIRE WEATHER... The upper level high over southeast NM today will shift over TX/OK Friday through early next week. Already high moisture values will be renewed daily as rich moisture streams northward in a classic monsoonal pattern. Additionally, a back door cold front arriving Thursday night will provide extra fuel for thunderstorms. Therefore, though storm coverage today may decrease slightly from yesterday, storm coverage will ramp back up Thursday through the weekend. Slow moving thunderstorms will be capable of heavy rain and flooding as well as gusty outflow winds. Lightning strikes outside of precipitation cores may start new wildfires, but minimum humidity values will range from 25 to 35 percent and overnight recoveries will be excellent, preventing rapid spread. By mid week next week, models are suggesting that drier air may nose into northwest NM. However, this will depend on the location of the upper high, and low confidence exists on the upper high placement attm. Near normal temperatures will persist across central and western NM, while temperatures will remain slightly above normal across the east. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 7, 2:52 AM MDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 252 AM MDT Wed Aug 7 2019 NMZ501>540-081200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 252 AM MDT Wed Aug 7 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms over western and northern New Mexico could produce locally heavy rainfall this afternoon and evening, leading to flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms with heavy rainfall will continue to impact much of northern and central New Mexico Thursday through the weekend. The potential for flash flooding will increase with each day of heavy rainfall, particularly over burn scars, steep terrain, urban drainages, and areas that receive additional heavy rainfall. Drier air may work into northwest New Mexico early next week, bringing some relief from heavy rainfall but there is low confidence in the forecast models at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rain amounts as well as any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
In the hours before
Local storm report, Aug 7, 9:19 AM MDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
919 AM MDT WED AUG 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 6 NE COCHITI LAKE 35.71N 106.26W
08/06/2019 SANDOVAL NM NWS EMPLOYEE
KASHA-KATUWE TENT ROCKS NATIONAL MONUMENT
&&
EVENT NUMBER ABQ201902366
DAKThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:28 PM MDT | Areal Flood Advisory | ABQ | Los Alamos | 2 hr |
| Aug 7, 4:18 PM MDT | Areal Flood Advisory | ABQ | Socorro | 117 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.